Scientific article
Open access

Relative cohomology of polynomial mappings

ContributorsBonnet, Philippe
Published inManuscripta mathematica, vol. 110, no. 4, p. 413-432
Publication date2003

Let $F$ be a polynomial mappping from $mathbb{C}^n$ to $mathbb{C}^q$ with $n>q$. We study the De Rham cohomology of its fibres and its relative cohomology groups, by introducing a special fibre $F^{-1}(infty)$ "at infinity" and its cohomology. Let us fix a weighted homogeneous degree on $mathbb{C}[x_1,...,x_n]$ with strictly positive weights. The fibre at infinity is the zero set of the leading terms of the coordinate functions of $F$. We introduce the cohomology groups $H^k(F^{-1}(infty))$ of $F$ at infinity. These groups enable us to compute all the other cohomology groups of $F$. For instance, if the fibre at infinity has an isolated singularity at the origin, we prove that every weighted homogeneous basis of $H^{n-q}(F^{-1}(infty))$ is a basis of all the groups $H^{n-q}(F^{-1}(y))$ and also a basis a the $(n-q)^{th}$ relative cohomology group of $F$. Moreover the dimension of $H^{n-q}(F^{-1}(infty))$ is given by a global Milnor number of $F$, which only depends on the leading terms of the coordinate functions of $F$.

  • arxiv : math.AG
Citation (ISO format)
BONNET, Philippe. Relative cohomology of polynomial mappings. In: Manuscripta mathematica, 2003, vol. 110, n° 4, p. 413–432. doi: 10.1007/s00229-002-0313-9
Main files (1)
ISSN of the journal0025-2611

Technical informations

Creation10/28/2010 10:08:00 AM
First validation10/28/2010 10:08:00 AM
Update time03/14/2023 4:08:14 PM
Status update03/14/2023 4:08:14 PM
Last indexation02/12/2024 7:27:21 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack